Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

126 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Feels terrible and giddy after taking sleeping tablet. Is this side effect?

Answered by
Dr.
Dr. Michelle Gibson James

General & Family Physician

Practicing since :2001

Answered : 15829 Questions

default
Posted on Wed, 4 Dec 2013 in Medicines and Side Effects
Question: I took a sleeping tablet at 7oclock this morning now I feel terrible and very giddy, what can I do please
doctor
Answered by Dr. Michelle Gibson James 42 minutes later
Brief Answer: no medication to counteract the side effects Detailed Answer: HI, thanks for using healthcare magic The side effects of most sleeping tablets include dizziness , lethargy and excess drowsiness. There are other possible side effects but they would vary according the the tablet used. If you wish for other specific side effects, you can consider providing the name of the medication. In terms of counteracting the dizziness or giddiness that you feel, there is no antidote available. You can use enough fluids because lack of enough hydration can cause dizziness so if you use enough fluids it may help you. The other medications that are normally used to help persons with giddiness can cause drowsiness, so they cannot be used to help because they would make your sleepiness worse. If possible to get some rest, this would be best. Every medication has a half life, this is the time it takes for the amount of medication in the body to decrease by half. It takes 3 to 4 half lives for a medication to be eliminated completely. If you can provide the name of the medication, then I can let you know what the half life is and how soon it would be eliminated from your body. I hope this helps. Feel free to ask any other questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication

Recent questions on  Analgesic

doctor1 MD

Hey there, I was just bathing my 4month daughter and as I was getting he out I slipped on the wet floor, causing her to go under for a moment and also unfortunately causing her to bump her head on the bath also. She has a red bump on her head, and is a little lethargic (although she is due to go to sleep as well) Should I keep her awake? or can she go to sleep while I monitor her closely? I have also given her panadol to help with the pain she may be feeling after the bump.

doctor1 MD

I accidentally gave my 8 month old ibuprofen two hours early. She is 17 lbs and I gave her 1.25 ml only four hours a part instead of 6. She has an ear infection and RSV and I thought I was giving her Tylenol the second time but instead gave her two doses of ibprofen. She fell asleep. Should I be worried?

doctor1 MD

my 6 year old daughter started running a fever (101) about 10:30 am. The fever has now risen to 103.4. I have given her 2 doses of children s tylenol. Should I go ahead and continue dosing her through the night (if temp is still high), or should I consider taking her to ER now.

doctor1 MD

Hi my daughter is nine months old and she has had a fever since yesterday, I gave her two doses of baby panadol but the temperature became worse over it was about 37.7, then this morning the temp went down after her bath and now its rising again, she is having adequate fluids and is not constipated, what do i do?

doctor1 MD

I am trying to find a pain management doctor for my daughter. The standard procedure in this area seems to be" 1. Give the patient enough pain medication to treat the pain. 2. Cut the pain medication in half My daughter has fibromyalgia ,...

doctor1 MD

my 7 year old has mild headaches at night, mild upset stomach and loss of appetite at night. she is fine during the day, but seems tired and mild upset stomach at night. any idea what the cause is?

doctor1 MD

what kind of pain medication would I take for rectal pain?